Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

October 19, 2016Okfuskee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 19, 2016, 7:23 PM CDT for Okfuskee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2016, 7:23 PM CDT (00:23 UTC)
Expired
Oct 19, 2016, 8:00 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2171 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2171 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

839 
WWUS84 KTSA 200023
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016
 
OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...

AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         BOLEY...
PADEN...                          CASTLE...
MASON...                          

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.
 
LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3539 9654 3541 9658 3540 9660
      3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 19, 6:50 PM CDT, 33 minutes earlier.

Area forecast discussion, Oct 19, 6:50 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
650 PM CDT Wed Oct 19 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front with scattered showers and thunderstorms will continue
to make its way through Eastern Oklahoma and Northwest Arkansas
this evening and into the overnight hours. Periods of MVFR
conditions may be possible within the convection. Behind the
frontal passage...northerly winds will be common along with a
period of possible IFR/MVFR conditions. The greater potential for
the IFR/MVFR conditions look to be across Southeast Oklahoma into
Northwest Arkansas late tonight into Thursday morning. During the
day Thursday...conditions lift back to VFR over Northwest Arkansas
and Southeast Oklahoma while mostly clear to partly cloudy skies
are forecast for Northeast Oklahoma.

&&

.PREV DISCUSSION... /Issued 306 PM CDT Wed Oct 19 2016/

DISCUSSION...
Latest surface analysis shows front has moved north from earlier
today...generally now located along the I-44 corridor. Much of
our forecast area has surface dewpoints in the 60s...resulting in
a narrow zone of instability. It appears that surface convergence
is increasing as of mid-afternoon looking at radar and satellite
imagery. As of yet...the convergence hasn't been strong enough to
form sustained updrafts. Better forcing for ascent should be
arriving later this afternoon and evening per water vapor imagery.
We are expecting to see increased coverage of
showers/thunderstorms develop after 21z and especially after
20/00z. The front will slowly sag southeast tonight with the
highest chance for storms ahead of the boundary. There will be a
chance for severe storms given the stronger wind and instability
fields.

After this system passes us overnight...cooler temperatures are in
store for Thursday and Friday...closer to seasonal normals.
Should be a good night for radiational cooling on Friday morning
as ridge axis passes to our north and winds drop off. Long wave
trough axis will shift into the OH valley by
Friday/Saturday...while ridge builds in its wake. Extended
guidance and progs suggest high temperatures will climb right back
into the low to mid 80s by the Sunday to Tuesday time frame.

CORFIDI

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  70  43  70 /  30  10   0   0
FSM   63  72  46  71 /  60  10   0   0
MLC   58  71  43  71 /  70  10   0   0
BVO   49  67  37  69 /  10  10   0   0
FYV   50  65  37  66 /  70  10   0   0
BYV   52  64  41  64 /  70  10   0   0
MKO   55  70  43  69 /  70  10   0   0
MIO   51  67  40  67 /  50  10   0   0
F10   54  70  42  70 /  60  10   0   0
HHW   60  73  47  73 /  60  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...20
Hazardous weather outlook, Oct 19, 12:39 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT WED OCT 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1239 PM CDT WED OCT 19 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
           CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS INTO PARTS OF NORTHEAST AND EAST
           CENTRAL OKLAHOMA.
	ONSET...MID AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE MID TO LATE
AFTERNOON HOURS AND INTO THE EVENING...ALONG AND SOUTH OF A FRONT
STRETCHING ACROSS NORTHEAST OKLAHOMA EARLY THIS AFTERNOON.
INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW SEVERE
THUNDERSTORMS...PRIMARILY ACROSS FAR NORTHWEST ARKANSAS...AS WELL
AS A SMALL PART OF FAR NORTHEAST OKLAHOMA AND EAST CENTRAL
OKLAHOMA. HAIL TO THE SIZE OF PING PONG BALLS AND DAMAGING WINDS
TO 65 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAIN MAY ALSO OCCUR...WHICH COULD LEAD TO PONDING OF WATER
IN LOCATIONS SUSCEPTIBLE TO FLOODING.

THE FRONT AND ASSOCIATED THUNDERSTORMS WILL PUSH SOUTHWARD
THROUGH THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE REGION. STORMS ARE LIKELY TO DIMINISH IN INTENSITY
AFTER MID TO LATE EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DRIER AND COOLER WEATHER WILL PREVAIL THURSDAY INTO FRIDAY...WITH
A WARMING TREND GOING INTO THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 19, 6:40 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT WED OCT 19 2016

OKZ068-200030-
CHEROKEE OK-
640 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
730 PM CDT...

AT 640 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HULBERT...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TAHLEQUAH...                      HULBERT...
SCRAPER...                        ELDON...
PEGGS...                          LOST CITY...

LAT...LON 3590 9480 3593 9519 3607 9520 3607 9512
      3610 9512 3616 9480
TIME...MOT...LOC 2340Z 266DEG 26KT 3601 9515
Local storm report, Oct 19, 6:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             PEGGS                   36.08N 95.10W
10/19/2016  E0.25 INCH       CHEROKEE           OK   PUBLIC

&&

AEJ
Special weather statement, Oct 19, 6:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT WED OCT 19 2016

ARZ001-200030-
BENTON AR-
650 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
730 PM CDT...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
GENTRY...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BENTONVILLE...                    GENTRY...
CAVE SPRINGS...                   DECATUR...
HIGHFILL...                       SPRINGTOWN...
HIWASSE...                        CENTERTON...
VAUGHN...                         CHEROKEE CITY...
FAIRMOUNT...                      HEALING SPRINGS...
ROCKY COMFORT...

LAT...LON 3646 9429 3621 9422 3622 9433 3621 9433
      3621 9457 3629 9459 3630 9458 3630 9459
      3635 9459
TIME...MOT...LOC 2350Z 256DEG 21KT 3627 9459
Special weather statement, Oct 19, 7:07 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT WED OCT 19 2016

ARZ001-010-OKZ069-200100-
WASHINGTON AR-BENTON AR-ADAIR OK-
707 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON AND NORTHEASTERN ADAIR COUNTIES UNTIL 800 PM
CDT...

AT 707 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WATTS...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS...                 WEST SILOAM SPRINGS...
WATTS...                          CINCINNATI...
SAVOY...                          BALLARD...
WEDINGTON...                      LAKE FRANCIS...

LAT...LON 3602 9431 3604 9469 3616 9470 3616 9456
      3618 9457 3621 9434
TIME...MOT...LOC 0007Z 257DEG 24KT 3608 9468
Special weather statement, Oct 19, 7:21 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT WED OCT 19 2016

ARZ001-200100-
BENTON AR-
721 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
800 PM CDT...

AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAVE
SPRINGS... MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
BENTONVILLE...                    LOWELL...
BETHEL HEIGHTS...                 CAVE SPRINGS...
HIGHFILL...                       WAR EAGLE...
HOBBS STATE PARK...               CENTERTON...
AVOCA...                          LARUE...
BLAND...                          WALNUT HILL...
HEALING SPRINGS...                VAUGHN...
MONTE NE...                       BEAVER LAKE...
LOOKOUT...                        ROCKY COMFORT...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 75 AND 84...AND
BETWEEN MILE MARKERS 86 AND 87.

LAT...LON 3623 9387 3624 9401 3622 9401 3621 9428
      3622 9431 3633 9432 3648 9387 3639 9387
      3639 9388 3638 9389 3637 9388 3637 9387
      3634 9387 3634 9386
TIME...MOT...LOC 0021Z 257DEG 28KT 3628 9428
Special weather statement, Oct 19, 7:23 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
723 PM CDT WED OCT 19 2016

OKZ065-200100-
OKFUSKEE OK-
723 PM CDT WED OCT 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 800
PM CDT...

AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PADEN...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OKEMAH...                         BOLEY...
PADEN...                          CASTLE...
MASON...

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 212 AND
223.

LAT...LON 3555 9662 3560 9624 3535 9623 3538 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3539 9654 3541 9658 3540 9660
      3540 9662
TIME...MOT...LOC 0023Z 268DEG 25KT 3546 9661

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:07 PM CDTSpecial Weather StatementTSAAdair53 min
Oct 19, 9:58 PM CDTSpecial Weather StatementTSAPittsburg47 min
Oct 19, 10:43 PM CDTSpecial Weather StatementTSADelaware32 min
Oct 19, 11:10 PM CDTSevere Thunderstorm WarningTSADelaware24 min
Oct 19, 7:21 PM CDTSpecial Weather StatementTSABenton39 min
Oct 19, 11:33 PM CDTSpecial Weather StatementTSAWashington27 min
Oct 19, 11:58 PM CDTSpecial Weather StatementTSABenton32 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.